MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra stent was to be implanted in an ureteroscopic lithotripsy (ursl) procedure performed in the uterine on (b)(6) 2017.According to the complainant, during preparation, the physician noted that the stent was broken into two pieces along the shaft.This device was not used in the patient.The procedure was completed with another polaris¿ ultra stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A visual analysis of the returned device revealed that the stent was detached at the bladder pigtail; also the suture hole was torn.The suture itself was not returned.Based on the event description, the failure was noted during unpacking and outside of the patient, and it is possible that the way in which the device was handled and manipulated may have contributed to the failure encountered (stent detached).Also the detached section of the returned device has marks and irregularities on its surface which indicates torsion to the unit.Based on the condition of the returned unit, it was concluded that the failure found was not caused mechanically by a sharp object.Moreover, the damage found (ripped/torn) is consistent with failures caused by the suture when it is being pulled.Therefore, based on all the available information, it is most likely that the complaint was caused by the handling of the device and the most probable cause is ¿handling damage¿.A review of the device history record (dhr) was performed and no anomalies were noted.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7128927
Report Number3005099803-2017-03818
Device Sequence Number11212177
Product Code FAD
UDI-Device Identifier08714729124405
UDI-Public08714729124405
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberM0061921310
Device Catalogue Number192-131
Device Lot Number0020348307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight60